MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. FLEX-NECK®; CATHETER, PERITONEAL, LONG-TERM INDWELLING

MERIT MEDICAL SYSTEMS INC. FLEX-NECK®; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 00884450330166
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
The account alleges that a peritoneal dialysis procedure the physician was able to place the catheter without trouble.Once the physician went to flush the catheter he noticed it was leaking.The physician placed a purse string suture and tried again and the catheter continued to leak.Physician decided to remove the catheter and place another catheter.Once the physician removed the initial catheter he attempted to flush it and the catheter had a hole in it.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect medical device was returned for evaluation.The complaint is confirmed.The root cause is attributed to significant force from a hemostat or clamp being applied to the device during use.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
FLEX-NECK®
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key16016300
Report Number1721504-2022-00106
Device Sequence Number17827173
Product Code FJS
UDI-Device Identifier00884450330166
UDI-Public00884450330166
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K970159
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2025
Device Model Number00884450330166
Device Catalogue NumberCF-5260/C
Device Lot NumberH2369133
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown